MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. COBAS® AMPLIPREP/COBAS® TAQMAN® HBV TEST, V2.0; HEPATITIS VIRAL B DNA DETECTION

ROCHE MOLECULAR SYSTEMS, INC. COBAS® AMPLIPREP/COBAS® TAQMAN® HBV TEST, V2.0; HEPATITIS VIRAL B DNA DETECTION
Catalog Number 04894570190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No systemic reagent issue identified.It is possible there is a potential mutation affecting target detection.This is the most likely root cause based on the information provided including clinical picture information, pcr results, serology etc.In order to confirm, the sample was requested for sequencing, however, the customer no longer has an available sample and therefore no further confirmation can be provided.Per the method sheet, though rare, mutations within the highly conserved region of the viral genome covered by the cobas® ampliprep/cobas ® taqman® hbv test, v2.0 primers and/or probe may result in the under-quantitation of or failure to detect the virus.Detection of hbv dna is dependent on the number of virus particles present in the specimen and may be affected by specimen collection methods and patient factors, (i.E., age, presence of symptoms, and/or stage of the infection).No remaining serum for either of these samples is available.The customer issue has been alleged on the kit cap-g/ctm hbv v2.0 72tests ce-ivd (catalog no: 04894570190; udi: (b)(4) which is equivalent to the us kit; kit cap-g/ctm hbv v2.0 72tests us-ivd (catalog no: 05027012190; udi: (b)(4).Initial reporter facility name truncated due to character limit: (b)(6).
 
Event or Problem Description
A customer in china alleged discrepant results for one patient while using the cobas® ampliprep and cobas® taqman® hbv test, v2 (cap/ctm hbv v2).The alleged sample initially a generated positive result with a titer of 15,800 iu/ml with a competitor platform.A repeat of the sample on that system gave consistent results.A new blood draw was taken and tested on the cap/ctm hbv v2 assay and gave a result of target not detected (tnd).Then, the original and the new collected samples were retested on cap/ctm hbv v2 assay and both gave results of tnd.The new collected sample was also retested on the competitor platform and produced a positive result of 2,230 iu/ml.The positive and negative results were released.No harm is alleged.

Brand Name
COBAS® AMPLIPREP/COBAS® TAQMAN® HBV TEST, V2.0
Common Device Name
HEPATITIS VIRAL B DNA DETECTION
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC.
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
stacie-ann creighton
1080 us hwy 202 s
na
branchburg, NJ 08876
9082537112
MDR Report Key15321268
Report Number2243471-2022-00744
Device Sequence Number14832355
Product Code MKT
UDI-Device Identifier00875197002706
UDI-Public00875197002706
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P050028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number04894570190
Device Lot NumberH28797
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient SexMale